Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


asymptomatic elevated pancreatic amylase(pancreatitis)
Jul 21, 2006

i am puzzled.i am a GP in Zimbabwe and have been helping a close relative with their HIV TREATMENT,now 8 months.She was initially commenced on a combination consisting of 3TC/NVP& d4T with initial cd4+ count of 187,slightly high urea & creatinine.2 months later the cd4+ was 327 but she had been expiriencing continuous though mild vomiting and her physician found out her pancreatic amylase was 1000 fold high and removed stavudine from the combination replacing with zidovudine.she did improve afterwards as serum amylase levels came dowm remarkably but now 3 months on 3TC/nvp& AZT the levels rising,a week ago the test was ~800 but she is asymptomatic.The physician has repeated cd4+ levels with result pending so far and is considering stopping ARV Rx for about a month if cd4+ levels are satisfactory or replacing one nucleoside antagonist with tenofovir.the patient also takes TMP/SXZ 1ds daily 3/7. I would like to ask for your opinion in this case and also to know if any mild renal impairment could be responsible for delayed amylase clearence & hence persistantly high levels.Thank You, Dr Nkomo

Response from Dr. Henry

Amylase elevations can be non-specific--in the US we rely more on the lipase levels to evaluate pancreatitis if that is available to you. 3TC can cause pancreatitis is a small % of patients so that is a consideration from what information you provided. KH



Previous
Lipodystrophy
Next
Hairy Leukoplakia?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement